Nervous System Home > Parlodel Overdose
In the event that you take too much Parlodel (bromocriptine), overdose symptoms may include nausea and vomiting, very low blood pressure, sweating, and drowsiness. Deaths have been reported in cases where an overdose of Parlodel was taken in combination with other medications. Treatment for a Parlodel overdose may involve "pumping the stomach," administering certain drugs, or supportive care.
Parlodel® (bromocriptine mesylate) is a prescription medication that belongs to a group of medications known as ergot alkaloids. As with any medication, it is possible to take too much Parlodel. The specific effects of a Parlodel overdose can vary, depending on a number of factors, including the Parlodel dosage and whether it was taken with any other medications or substances.
Symptoms of an overdose with Parlodel may include:
- Nausea and vomiting
- Pale skin
- Very low blood pressure (hypotension)
- A general ill feeling (malaise)
- Confusion, delusions, or hallucinations
- Lethargy or drowsiness
- Repetitive yawning.
Deaths have been reported due to overdoses of Parlodel in combination with other medications.
The treatment for a Parlodel overdose may vary. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting or to absorb the medication from the digestive tract. He or she will also provide supportive treatment, which consists of treating the symptoms that occur with the overdose. For example, supportive treatment options for a Parlodel overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Medications to increase blood pressure
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Parlodel.